Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Initial Hiv Rash Last

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Atripla

...(445-3235), or www.atripla.com Potential side effects and toxicity: See the drugs contained in Atripla -- Sustiva, Emtriva, and Viread. Diarrhea, nausea, fatigue, headache, dizziness, depression, insomnia, abnormal dreams, and rash. Dose cannot be adjusted for people with kidney problems. Immune Reconstitution Inflammatory Syndrome (IRIS) may occur as the immune system regains strength; signs and symptoms of inflammation from previous...
Ask the Experts

how long after quiting

Dr. I was just put on Atipla for 12 days and Dr I was just taken off tripla after 10 days of taking by my requist..Drowsiness and I felt stoned all day long. I was replacw with another regimine which I didn"t start. Saturday i see a rach starting...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Atripla related rash (usually due to the efavirenz) often takes 3-7+ days to resolve. Stopping Atripla can lead to develop of resistance so would Read more »

Bad,preventative Mepron rash,,,is it safe to stop with low a 170 C4 countD$ count

I have been recently diagnosed with AIDs and have been taking preventative PCP treatment with Mepron after allergy to Bactrim caused skin rash,,,the mepron caused a rash that is lasting longer and more alarming to look at,,as of now i was taken of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...is associated with an increased risk for Pneumocystis carinii pneumonia. There are options for folks who have had significant rash reactions to Bactrim. These would include (a) a desensitization program for reintroducing Bactrim with gradual... Read more »

Sustiva rash

I am on Day 8 of sustiva and i am having a rash all over my body. How do i tell whether the rash is mild, moderate or serious?I am worried sick. I can't go out now and i am running out of leave. How long will the rash last? I can't work like this.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I would inform your HIV provider about your rash watching for involvement of eyes, mouth or other mucosal surfaces. Generally efavirenz related rashes can be treated through Read more »

Atripla, hallucinations, rashes, sweats

I just started taking atripla and I have developed an angry full body rash today. Prior to this I had bouts of cramps, severe night sweats, hallucinations, and a bad stomach.Is this par for the course?What are the percentage of patients who...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...have severe initial symptoms like you have experienced). I would contact your HIV provider for assessment and treatment of the rash, GI symptoms, and sleep/night time difficulties. For most patients those problems fade over the first 2-4 weeks... Read more »
Articles
Test Positive Aware Network

Selzentry

...contact: ViiV Healthcare, 1 (877) 844-8872 Potential side effects and toxicity: Most common include cough, fever, cold, rash, muscle and joint pain, stomach pain, and dizziness. Other potential side effects may include liver toxicity; an... Read more »
Test Positive Aware Network

Sustiva

...taking it in the daytime. Some people in recovery from substance use will experience flashbacks. Other side effects may include rash, nausea, vomiting, diarrhea, fever, and increased liver enzymes. These symptoms occur early and generally resolve... Read more »
Test Positive Aware Network

Prezista

...www.prezista.com , 1 (877) REACH-TT (732-2488) Potential side effects and toxicity: Prezista may cause mild to moderate rash, but the most common side effects may include diarrhea, nausea, headache, and abdominal pain. Laboratory testing for... Read more »
Test Positive Aware Network

Truvada

...Viread and Emtriva. Overall, fairly well tolerated, however, individuals may experience nausea, headache, dizziness, diarrhea, rash, vomiting, abdominal distension/pain, and gas. Skin discoloration may also occur. Potential drug... Read more »
Connect With Others

Hiv+ for 20yrs/No meds having night sweats/rash

Posted by ajpooboy, 5 Replies
...been sick.I have never been on Meds ever. Been Poz for 20+ yrs but now am having night sweats/day sweats and have developed a rash all over my body. Mt CD4 has always been around 600 and my VL around 1300. Doctor says that now they are saying... Read more »

HIV skin rash

Posted by shinpai, 1 Reply
...Does it usually itch? How long does it last? Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a Read more »

HIV RASH

Posted by Anonymous, 1 Reply
...I know there is little one can say about the HIV rash but I have had a rash now for over 2 months on my forehead. Could that be accociated with HIV? Read more »

How long does ARS rash last?

Posted by Anonymous, 1 Reply
... I'm just wondering for those who have experienced ARS, how long did the rash last? I had a rash for over 4 weeks. Also for those who experienced ARS, was your fever high grade or low grade? my risk factor Read more »